Can Drugs Cause Receding Hairline – Everything You Need to Know

Individual usually ask “can drugs cause receding hairline?“. A receding hairline is something that every man will experience at some point in their life and it can be a horrible experience. There are a number of causes to hair loss and receding hairlines and many of them are natural. The most common cause of receding hairline is testosterone and, more specifically, dihydrotestosterone. This attacks the hair follicles and causes them to loosen and fall out. This happens through the natural process of aging and there are not many ways you can stop it.

SEE ALSO: Can Shampoo Cause Receding Hairline – Common Misconceptions

There are some remedies and medicines out there that can help you but they take time and consistent use if you want to see results. Some procedures like hair transplants are very expensive and are not covered by insurance either. With this all combined, receding hairlines becomes something that is dreaded by a lot of young men. However, some men may be subjecting themselves to drugs and other substances which may speed up the hair loss process and these are the individuals who usually ask  ” can drugs cause receding hairline “. Unfortunately, the answer is YES.

It has been noted in science and other fields of study that drugs and substance abuse can lead to progressive hair loss, particularly illegal, harmful drugs like cocaine. However, prescription drugs have also been seen to have an effect on the loss of hair and it is often prescription drugs which trigger many elderly individual’s receding hairlines. Many legal drugs have side effects and one common one is the loss of hair, so be wary of the labels before you go popping pills without any safety precautions. As well as illegal drugs, hair loss can occur through consumption of other less known drugs such as Accutane and creatine.

Accutane is often used to help individuals with acne and contains vitamin A, whereas, creatine is used as a sports supplement, especially in bodybuilding.

 

Can Accutane Cause Receding Hairline?

Can Drugs Cause Receding Hairline

Source: rxcoupons.org

Accutane is a useful drug and can help a lot of individuals.

The drug/supplement contains a lot of vitamin A and is used to treat acne because of the way it helps decrease the amount of oil that the skin produces, which of course, leads to spots and other facial imperfections.

Accutane is often given to individuals who have severe acne and are in need of serious help, but unfortunately one of the side effects is that it can promote the loss of hair and make you recede quicker.

Accutane can only cause hair loss when it is either combined with another source of vitamin A because vitamin A usually promotes the growth of healthy hair. If you have too much vitamin A in your body you will be toxic and the vitamin can have a reversed effect, leading to greater receding. There are a number of other symptoms that can tell you whether your vitamin A levels are too high, including bone pain, poor skin, and poor vision.

Although Accutane usually results in temporal hair loss, it can be a lot worse and become permanent. If the vitamin A toxicity lasts too long and is too strong then the hair follicles will be damaged and this leads to them falling out.

This is rarer and more individuals do not lose their hair forever. However, there are those cases where this has happened and it has been detrimental to the patience’s life. If this happens, the doctor will offer minoxidil as a recovery drug, which helps grow hair and repair follicles.

So when assessing the question “can drugs cause receding hairline?” it appears so.

 

Does Creatine Cause Receding Hairline?

Does Creatine Cause Receding Hairline

Source: optimumnutrition.com

Another drug that has been seen to contribute towards hair loss is creatine. Creatine is a well-known drug in the health and bodybuilding world and it is used a lot to stimulate muscle growth.

It is one of the more researched drugs in sport and through a number of studies and research has proven to be safe to consume in both the short term and long term.

Creatine is fine in small doses and usually is present in meats and fish, contributing to a healthy heart and healthy muscle tissue. The only side effect that has been seen in creatine is actually hair loss. Even though creatine is a popular substance and has been shown to benefit our body in numerous ways, the drug actually raises our dihydrotestosterone levels which are the primary cause of hair loss. DHT attacks the hair follicles and causes them to loosen, resulting in them falling out and not growing back.

A study was conducted that found creatine was responsible for a 56% increase in DHT and this contributed towards the loss of hair.

Saying this, many individuals have had different experiences with creatine and a lot of athletes say that creatine resulting in hair loss is a myth. This could be down to the fact that hair loss is still not fully understood and a lot of it is deemed to be a genetic issue. A lot of bodybuilders who are taking heavy doses still have a full head of hair and are perfectly healthy, so can drugs cause receding hairline? It is unsure with creatine.

In relation to other issues experienced with creatine, it appears that too high doses can result in a creatine deficiency in the body, meaning that the body will be unable to produce an adequate level. This can lead to muscle damage and damaged livers. So hair loss is not the only thing you have to look out for.

There is a lot of evidence to suggest that drugs have a direct effect on hair loss. This is more apparent with illegal substances like cocaine and meth, yet regular prescription drugs can also have the side effect of hair loss and hairline receding. It is important to read the label when you are using legal drugs and there are known substances available that will contribute to hair loss, including Accutane and creatine.

Accutane can cause hair loss when you overdose and toxify your body with vitamin A. Creatine can cause hair loss through the elevating levels of DHT, which attack the hair follicles and aggravate baldness. It is pretty clear that drugs can cause hair loss and it is important to read the labels before consuming. Hopefully, this article has been helpful.

Leave a comment

Your email address will not be published. Required fields are marked *